May 17, 2009
I was on Combivir Sustiva for like 8 years then my doctor wanted me to stitch to Truvada and I have gained way to much weight on it to be happy and I was wondering if you think that the Truvada is the culprit. I am off meds now and my doc is not happy but I am a quality verses quantity guy and I know my body. I have been poz for 22 years and the first 13 were not on any drugs at all. My doc was going to put me on Prezista and Truvada but I am concerned because I am alergic severly to sulfa drugs. Please help me I am so confused what to do? Thank you for your time.
Response from Dr. McGowan
Thank you for questions. I have not seen weight gain specifically with Truvada to be a major issue. I have seen weight gain or restoration of weight over time on antiretroviral regimens that achieve viral suppresssion so this is something you may have experienced on your Truvada containing regimen. As for Prezista and your sulfa allergy, I would say that if Prezista is felt to be an important and necessary component of your anti HIV regimen, then you should be watched carefully as there can be cross reactions when one uses Prezista in the setting of a known sulfa allergy.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Does Hiv Do To The White Blood Cell Count?
- What If You Drink And Eat After A Person That Has Hiv And Aids?
- How Common Is A False Positive Elisa Hiv Test?
- Can Hpv Increase Chances To Get Hiv?
- When You Get Hiv When Do The Flu-like Symptoms Happen?
- Can You Take Your Hiv Test When You Have Your Period?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.